MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA083901A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) device was intended for use in the iliac artery.During the advancement of the vbx device, the physician was met with resistance in the calcified lesion.When the physician attempted to remove the vbx device, it had become dislodged in the calcification.The decision was made treat the patient with open procedure.The physician didn't feel this was a good place leave the vbx device and removed it with a snare.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Review of device manufacturing record history confirmed device met pre-release specifications.Engineering evaluation was completed with the following information.It was reported that a gore® viabahn® vbx balloon expandable endoprosthesis device met resistance, was unable to reach target location and the endoprosthesis became dislodged.The vbx device was returned with the endoprosthesis separated from the delivery system.The stent rings of the endoprosthesis were compressed longitudinally, overlapping, and nesting together.Bent and delaminated rings were also observed.The cause of failure to advance, and the associated stent dislodgement, could not be confirmed by the device evaluation.However, the complaint description states, when the physician attempted to remove the vbx device, it had become dislodged in the calcification.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail and there are applicable statements in the directions for use, treatment of vessel section: percutaneous transluminal angioplasty (pta).It is recommended to pre-dilate the lesion to allow for easy passage of the gore®viabahn® vbx balloon expandable endoprosthesis.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12748748
Report Number2017233-2021-02511
Device Sequence Number17321880
Product Code PRL
UDI-Device Identifier00733132637300
UDI-Public00733132637300
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2024
Device Model NumberBXA083901A
Device Catalogue NumberBXA083901A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown